Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 105, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 2009, 7:54 AM CDT for Bond County, Fayette County, Montgomery County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2009, 7:54 AM CDT (12:54 UTC)
- Expired
- Jun 8, 2009, 8:29 AM CDT
- In force
- 35 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Bond County, IL, Fayette County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 105 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 081254
SVRLSX
ILC005-051-135-081345-
/O.NEW.KLSX.SV.W.0105.090608T1254Z-090608T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
754 AM CDT MON JUN 8 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
NORTHWESTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 845 AM CDT
* AT 754 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TAYLOR SPRINGS...OR NEAR HILLSBORO...AND MOVING NORTHEAST AT 35
MPH.
* LOCATIONS IMPACTED INCLUDE...
HILLSBORO...NOKOMIS...COFFEEN...WITT...RAMSEY...IRVING...CHAPMAN...
FILLMORE...BINGHAM...COALTON...BAYLE CITY...WENONAH AND OHLMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3912 8897 3897 8957 3917 8969 3936 8937
3936 8914 3935 8913 3922 8913 3922 8897
3921 8895
TIME...MOT...LOC 1255Z 241DEG 30KT 3914 8948
$$
GLASS2 follow-up statements
000
WWUS53 KLSX 081316
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
816 AM CDT MON JUN 8 2009
ILC005-081326-
/O.CAN.KLSX.SV.W.0105.000000T0000Z-090608T1345Z/
BOND IL-
816 AM CDT MON JUN 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BOND COUNTY IS
CANCELLED...
LAT...LON 3912 8897 3903 8952 3920 8962 3936 8937
3936 8914 3935 8913 3922 8913 3922 8897
3921 8895
TIME...MOT...LOC 1316Z 241DEG 30KT 3925 8928
$$
ILC051-135-081345-
/O.CON.KLSX.SV.W.0105.000000T0000Z-090608T1345Z/
MONTGOMERY IL-FAYETTE IL-
816 AM CDT MON JUN 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR NORTHWESTERN FAYETTE AND SOUTHERN MONTGOMERY COUNTIES...
AT 816 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR COALTON...OR NEAR NOKOMIS...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
NOKOMIS...RAMSEY...BAYLE CITY...WENONAH AND OHLMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3912 8897 3903 8952 3920 8962 3936 8937
3936 8914 3935 8913 3922 8913 3922 8897
3921 8895
TIME...MOT...LOC 1316Z 241DEG 30KT 3925 8928
$$
GLASS000
WWUS53 KLSX 081329
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
829 AM CDT MON JUN 8 2009
ILC051-135-081340-
/O.CAN.KLSX.SV.W.0105.000000T0000Z-090608T1345Z/
MONTGOMERY IL-FAYETTE IL-
829 AM CDT MON JUN 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FAYETTE AND
SOUTHERN MONTGOMERY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3912 8897 3903 8952 3920 8962 3936 8937
3936 8914 3935 8913 3922 8913 3922 8897
3921 8895
TIME...MOT...LOC 1330Z 241DEG 30KT 3931 8915
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:36 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 8, 6:36 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 636 AM CDT MON JUN 8 2009 .DISCUSSION... /321 AM CDT MON JUN 8 2009/ .SYNOPSIS... CLUSTERS OF SHOWERS AND THUNDERSTORMS ONGOING THIS MORNING ACROSS MIDWEST...ALTHOUGH MOST OF THE ACTIVITY HAS REMAINED WEST AND NORTH OF THE FA. A STATIONARY FRONT EXTENDS EASTWARD INTO SOUTHERN IA AND NORTHERN IL FROM A LOW IN SW IA. A COLD FRONT EXTENDS SW INTO NORTH CENTRAL OK. THIS LOW WILL MOVE NORTHEAST TODAY DRAGGING THE COLD FRONT THROUGH THE FA THIS AFTERNOON AND EVENING. ...DISCUSSION... .TODAY AND TONIGHT...A GREAT DEAL OF UNCERTAINLY EXISTS ON HOW TODAY WILL PLAY OUT. THERE ARE SEVERAL FACTORS AT WORK TODAY. MORNING CONVECTION IS A MAJOR FACTOR. IF ONGOING ACTIVITY OVER EASTERN KS AND WESTERN MO CAN MAINTAIN ITSELF...THEN AFTERNOON ACTIVITY LOOKS LESS LIKELY ALTHOUGH THIS IS NOT THE CURRENT THINKING. CONVECTION SHOULD WEAKEN AS IT PUSHES EASTWARD INTO FA DURING THE MORNING. CONVECTIVE DEBRIS CLOUDS SHOULD THIN DURING THE AFTERNOON ALLOWING TEMPS TO WARM INTO THE 80S. A DEPARTING SHORT WAVE CURRENTLY ENTERING WESTERN MO MAY ALSO SERVE TO INHIBIT CONVECTION LATER TODAY. MODELS...IN GOOD AGREEMENT...HAVE SLOWED THE FRONT A LITTLE OVER THE PAST 24 HRS...NOW NOT PUSHING THROUGH THE STL METRO UNTIL CLOSER TO 00Z AND CLEARING THE SE FA BY 06Z. THIS SHOULD ALLOW THE ATMOSPHERE ENOUGH TIME TO RELOAD....ALLOWING AT LEAST SCATTERED CONVECTION TO BREAK OUT DURING THE LATE AFTERNOON HOURS FROM JUST EAST OF A KUIN TO KCOU LINE. THE ENTIRE CWA HAS A SLIGHT RISK FOR SVR TSTMS TODAY. THIS SEEMS REASONABLE GIVEN THERE WILL BE 3000-3500 J/KG OF CAPE...30-40 KTS OF SHEAR AND MID LEVEL LAPSE RATES AROUND 7 DEG C/KM. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS WITH THIS EVENT. .TUESDAY THROUGH FRIDAY... THE NAM AMPLIFIED THE THROUGH OVER THE UPPER MIDWEST MORE THAN THE OTHER MODELS DURING THIS TIME PERIOD AND ALSO TRACKED THE SURFACE LOWER SLOWER AND FURTHER NW THAN THE OTHER SOLUTIONS...CHOSE NOT TO USE FOR THIS REASON. GFS SUFFERED FROM CONVECTIVE FEEDBACK AS USUAL...DEVELOPING AND TRACKING A SURFACE LOW FROM NORTHERN MO INTO IL TUESDAY NIGHT INTO WEDNESDAY. SIDED WITH ECMWF AND SREF FOR THIS PACKAGE. TUESDAY SHOULD BE A DRY DAY AS SURFACE HIGH SLIDES TO THE NORTH. THIS SETS UP RETURN FLOW FOR TUESDAY NIGHT AND MORE PRECIP. WARM FRONT DEVELOPS OVER MO AND SOUTHERN IL LATE TUESDAY AND IS THE FOCUS FOR SHOWERS AND TSTMS OVERNIGHT. THE FRONT LIFTS NORTH INTO NORTHERN MO WEDNESDAY/ WEDNESDAY NIGHT BEFORE PUSHING BACK SOUTH THURSDAY. THERE IS THE POTENTIAL FOR HEAVY RAINFALL GIVEN PWATS WILL BE WELL ABOVE CLIMO AND SEVERAL WEAK SHORT WAVES WILL PASS THROUGH THE MID-MS VALLEY. FRONT TO CLEAR THE AREA THURSDAY NIGHT. TEMPS TO REMAIN AT OR BELOW NORMAL DUE TO PRECIP CHANCES AND CLOUD COVER. NO SIGNIFICANT CHANGES MADE PAST FRIDAY. MILLER && .AVIATION... /626 AM CDT MON JUN 8 2009/ FOR THE 12Z TAFS... SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS EASTERN MISSOURI AND WEST CENTRAL ILLINOIS EARLY THIS MORNING...WITH THE GREATEST CONCENTRATION OF THUNDER AROUND 30-50 NM WEST OF KSTL. THIS ACTIVITY IS OCCURRING WITHIN A REGION OF LARGE SCALE ASCENT ASSOCIATED WITH THE SHORT WAVE TROF IN ERN KS AND IS ALSO WELL AHEAD OF THE COLD FRONT. IMPACTS OF ANY PRECIPITATION SHOULD BE OVER THE NEXT SEVERAL HOURS WITH THUNDER MENTIONED IN THE STL AREA TAFS. IN THE WAKE OF THIS PRECIPITATON...CLOUDS SHOULD THIN AHEAD OF THE FRONT AND WEAK LARGE SCALE SUBSIDENCE WILL OCCUR WITH THE FROPA. THIS SHOULD LIMIT THE COVERAGE OF ANY ADDITIONAL THUNDERSTORMS WITH THE COLD FRONT TO ISOLD-SCATTERED COVERAGE MAINLY AFTER 20Z. GIVEN BOTH THE UNCERTAINTY WITH THE OCCURRENCE/COVERAGE AND TIMING...HAVE OPTED TO ONLY MENTION VCTS AT BEST. WEAK HIGH PRESSURE WILL MOVE INTO THE AREA BEHIND THE FRONT TONIGHT WITH VFR CONDITIONS PREVAILING. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 8, 4:44 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 444 AM CDT MON JUN 8 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-090945- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 444 AM CDT MON JUN 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING ACROSS THE ENTIRE AREA. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER AT MEREDOSIA. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM TUESDAY NIGHT THROUGH THURSDAY FOR MUCH OF THE AREA. SOME OF THESE STORMS MAY BE SEVERE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS.. MODERATE FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER AT MEREDOSIA. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 MILLER
In the hours before
Local storm report, Jun 8, 7:46 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
746 AM CDT MON JUN 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG CLAYTON 38.64N 90.33W
06/08/2009 ST. LOUIS MO TRAINED SPOTTER
POWER LINES DOWN ON OCCUPIED CAR.
&&
EVENT NUMBER LSX0902208
KARLZLocal storm report, Jun 8, 7:48 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
748 AM CDT MON JUN 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND DMG ST. LOUIS 38.64N 90.24W
06/08/2009 ST. LOUIS CITY MO TRAINED SPOTTER
AT SKINKER NEAR WASHINGTON U....TREE TOP DOWN...8 INCH
DIAMETER. ALSO SMALL HAIL.
&&
EVENT NUMBER LSX0902209
KARLZLocal storm report, Jun 8, 7:49 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
749 AM CDT MON JUN 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL CRESTWOOD 38.56N 90.38W
06/08/2009 E1.00 INCH ST. LOUIS MO TRAINED SPOTTER
AT INTERSECTION OF ELM AND WATSON
&&
EVENT NUMBER LSX0902210
TILLYLocal storm report, Jun 8, 7:51 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
751 AM CDT MON JUN 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0750 AM HAIL AFFTON 38.55N 90.33W
06/08/2009 E1.00 INCH ST. LOUIS MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0902211
TILLYLocal storm report, Jun 8, 7:52 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
752 AM CDT MON JUN 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0751 AM TSTM WND DMG UNIVERSITY CITY 38.67N 90.33W
06/08/2009 ST. LOUIS MO TRAINED SPOTTER
ONE AND A HALF FOOT TREE BLOWN DOWN ON CAR AT DELMAR
AND MIDLAND.
&&
EVENT NUMBER LSX0902212
KARLZLocal storm report, Jun 8, 7:53 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 AM CDT MON JUN 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0742 AM HAIL ST. LOUIS 38.64N 90.24W
06/08/2009 E1.00 INCH ST. LOUIS CITY MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0902213
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:41 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 26 min |
| Jun 8, 8:24 AM CDT | Severe Thunderstorm Warning | LSX | Randolph | 38 min |
| Jun 8, 8:44 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 46 min |
| Jun 8, 4:03 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Madison | 42 min |
| Jun 8, 4:41 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 49 min |
| Jun 8, 5:06 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair | 24 min |
| Jun 8, 5:20 PM CDT | Tornado Warning | LSX | Saint Clair | 25 min |
| Jun 8, 5:21 PM CDT | Areal Flood Advisory | LSX | Madison | 5 hr |
| Jun 8, 5:35 PM CDT | Tornado Warning | LSX | Saint Clair | 40 min |
| Jun 8, 5:46 PM CDT | Areal Flood Advisory | LSX | Clinton, Saint Clair, Washington | 4 hr |
| Jun 8, 5:58 PM CDT | Tornado Warning | LSX | Clinton, Saint Clair, Washington | 47 min |
| Jun 8, 6:36 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 39 min |
| Jun 8, 6:44 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 31 min |
| Jun 8, 6:46 PM CDT | Flash Flood Warning | LSX | Clinton, Saint Clair, Washington | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.